Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 7, NWS Honolulu, HI

January 15, 2012

NWS Honolulu, HI issued this small craft advisory at Jan 15, 2012, 3:26 PM HST. It took effect at Jan 16, 2012, 6:00 AM HST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2012, 3:26 PM HST (01:26 UTC)
In effect from
Jan 16, 2012, 6:00 AM HST
Expired
Jan 17, 2012, 3:30 PM HST
In force
34 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WHHW70 PHFO 160126
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 PM HST SUN JAN 15 2012

...HAZARDOUS SEAS EXPECTED DUE TO COMBINATION OF NORTHWEST SWELL
AND WIND WAVES...

.LOCALLY GENERATED WIND WAVES FROM FRESH TO STRONG SOUTHERLY
WINDS AND A BUILDING NORTHWEST SWELL WILL COMBINE TO CREATE
HAZARDOUS SEAS OVER 10 FEET FOR WATERS NEAR KAUAI. THE SWELL WILL
BUILD ON MONDAY...AND PEAK MONDAY NIGHT AND TUESDAY. 

PHZ110>112-161430-
/O.NEW.PHFO.SC.Y.0007.120116T1600Z-120118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
326 PM HST SUN JAN 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 PM HST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 PM HST
TUESDAY. 

* SEAS...BEGINNING MONDAY MORNING...COMBINED SEAS OVER 10 FEET.
  THE LARGEST SEAS ARE EXPECTED MONDAY NIGHT AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BRAVENDER
6 follow-up statements
588 
WHHW70 PHFO 161330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST MON JAN 16 2012

...HAZARDOUS SEAS EXPECTED DUE TO COMBINATION OF NORTHWEST SWELL
AND WIND WAVES...

.LOCALLY GENERATED WIND WAVES FROM FRESH TO STRONG SOUTHERLY
WINDS AND A BUILDING NORTHWEST SWELL WILL COMBINE TO CREATE
HAZARDOUS SEAS OVER 10 FEET FOR WATERS NEAR KAUAI. THE SWELL WILL
BUILD TODAY...AND PEAK TONIGHT AND TUESDAY.

PHZ110>112-170230-
/O.CON.PHFO.SC.Y.0007.120116T1600Z-120118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
330 AM HST MON JAN 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM HST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM HST TUESDAY. 

* SEAS...BEGINNING THIS MORNING...COMBINED SEAS OVER 10 FEET. THE
  LARGEST SEAS ARE EXPECTED TONIGHT AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
069 
WHHW70 PHFO 170128
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 PM HST MON JAN 16 2012

...HAZARDOUS SEAS EXPECTED DUE TO COMBINATION OF NORTHWEST SWELL
AND WIND WAVES...

.LOCALLY GENERATED WIND WAVES FROM FRESH TO STRONG SOUTHERLY
WINDS...AND A BUILDING WEST NORTHWEST SWELL WILL COMBINE TO CREATE
HAZARDOUS SEAS OVER 10 FEET FOR WATERS NEAR KAUAI. THE SWELL WILL
BPEAK TONIGHT AND TUESDAY.

PHZ110>112-171430-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
328 PM HST MON JAN 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. 

* SEAS...OVER 10 FEET. THE LARGEST SEAS ARE EXPECTED TONIGHT AND
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
204 
WHHW70 PHFO 171330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST TUE JAN 17 2012

...HAZARDOUS SEAS EXPECTED DUE TO COMBINATION OF NORTHWEST SWELL
AND WIND WAVES...

.LOCALLY GENERATED WIND WAVES FROM FRESH TO STRONG SOUTHERLY
WINDS...AND A BUILDING WEST NORTHWEST SWELL WILL COMBINE TO
CREATE HAZARDOUS SEAS OVER 10 FEET FOR WATERS NEAR KAUAI. THE
SWELL WILL PEAK TODAY.

PHZ110>112-180230-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
330 AM HST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SEAS...OVER 10 FEET. THE LARGEST SEAS ARE EXPECTED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
159 
WHHW70 PHFO 171815
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
815 AM HST TUE JAN 17 2012

...HAZARDOUS SEAS EXPECTED DUE TO COMBINATION OF NORTHWEST SWELL
AND WIND WAVES...

.LOCALLY GENERATED WIND WAVES FROM FRESH TO STRONG SOUTHERLY
WINDS...AND A BUILDING WEST NORTHWEST SWELL WILL COMBINE TO
CREATE HAZARDOUS SEAS OVER 10 FEET FOR WATERS NEAR KAUAI. THE
SWELL WILL PEAK TODAY.

PHZ113-114-180230-
/O.EXA.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/
KAUAI CHANNEL-OAHU WINDWARD WATERS-
815 AM HST TUE JAN 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTH WINDS UP TO
  25 KNOTS...WITH LOCALLY HIGHER GUSTS. ROUGH SEAS TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>112-180230-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
815 AM HST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTH WINDS UP TO
  25 KNOTS...WITH LOCALLY HIGHER GUSTS. ROUGH SEAS TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
BRENCHLEY
323 
WHHW70 PHFO 171948
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
948 AM HST TUE JAN 17 2012

...ROUGH AND CHOPPY SEAS WITH LOCALLY GUSTY WINDS TODAY...

.COMBINED SEAS FROM WIND WAVES AND LONG PERIOD NORTHWEST SWELL
WILL CONTINUE OVER 10 FEET FOR WATERS NEAR KAUAI AND WEST AND
NORTH OF OAHU THROUGH TODAY. IN ADDITION...LOCALLY STRONG AND GUSTY
WINDS WILL ACCOMPANY SHOWERS AND THUNDERSTORMS MOVING ACROSS THE
AREA TODAY.

PHZ110>114-180400-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-
948 AM HST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTH WINDS UP 
  TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. ROUGH SEAS TO 13 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BRENCHLEY
181 
WHHW70 PHFO 180130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST TUE JAN 17 2012

PHZ110>114-180230-
/O.CAN.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-
330 PM HST TUE JAN 17 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

COMBINED SEAS HAVE DROPPED BELOW 10 FEET ACROSS THE AREA.

$$

BRENCHLEY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 10:32 AM HST, 4 hours 54 minutes earlier.

Area forecast discussion, Jan 15, 10:32 AM HST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1032 AM HST SUN JAN 15 2012

.SYNOPSIS...
A STALLED FRONT NORTHWEST OF KAUAI WILL REMAIN NEARLY STATIONARY
THE NEXT COUPLE OF DAYS...WITH SOUTHERLY WINDS PREVAILING THROUGH
WEDNESDAY. THE SOUTH WINDS WILL BRING WARMER CONDITIONS...INCREASED
MOISTURE...AND A BETTER CHANCE FOR SHOWERS...ESPECIALLY ALONG SOUTH
FACING SLOPES AND COASTS OF KAUAI AND OAHU. HIGH CLOUDS WILL COME
AND GO OVER THE NEXT SEVERAL DAYS...PERIODICALLY MAKING FOR CLOUDY
CONDITIONS. A RETURN TO A MOSTLY DRY AND SUNNY TRADE WIND WEATHER
IS EXPECTED BY FRIDAY.

&&

.DISCUSSION...
A COLD FRONT NW OF KAUAI HAS STALLED 400 MILES NW OF THE GARDEN
ISLE. THIS FRONT IS NEVER EXPECTED TO REACH THE STATE...BUT WILL
REMAIN IN PLACE NW OF KAUAI THROUGH MID-WEEK. THE STALLED FRONT
HAS TURNED WINDS OVER THE ISLANDS OUT OF THE SOUTH. THE SOUTHERLY
FLOW WILL CONTINUE THROUGH WEDNESDAY BRINGING MOIST...TROPICAL
AIR OVER THE STATE. BOTH THE GFS AND EUROPEAN MODELS DEPICT
CONVERGENT BANDS OF RAINFALL MOVING FROM SOUTH TO NORTH OVER THE
ISLANDS DURING THIS TIME. THE LOCATION AND TIMING OF THESE SHOWER
BANDS ARE HIGHLY DIFFICULT TO FORECAST.

AS OF THIS MORNING...LOW-LEVEL CONVERGENCE IS FORMING SHOWERS OVER
THE KAUAI CHANNEL WITH SOME RAINFALL SKIRTING THE WAIANAE COAST.
SCATTERED SHOWERS HAVE BEEN MOVING OVER THE SMALLER ISLANDS
THROUGHOUT THE MORNING...WHILE THE KAU AND PUNA DISTRICTS OF THE
BIG ISLAND HAVE SEEN STEADY RAIN THIS MORNING.

THE INCREASED MOISTURE AND KONA WINDS WILL BRING WETTER THAN NORMAL
WEATHER THROUGH WEDNESDAY WITH A FOCUS OVER KAUAI AND OAHU. SOUTH
FACING SLOPES WILL SEE MORE RAIN THAN NORMAL DURING THIS PERIOD AS
THE KONA WINDS FORCE MOISTURE UP THE SOUTHERN FACING SLOPES.
LOCALLY HEAVY SHOWERS ARE POSSIBLE MONDAY NIGHT AND TUESDAY OVER
KAUAI AND OAHU AS THE FRONT DRAWS UP TROPICAL MOISTURE IN THE
SOUTHERLY FLOW.

HIGH CLOUDS ARE EXPECTED TO PERIODICALLY SPREAD OVER THE ISLANDS
FROM THE WNW THROUGH MIDWEEK...MAKING FOR CLOUDY CONDITIONS AS
THEY DO SO.

SOUTHERLY FLOW TYPICALLY BRINGS THE THREAT OF HAZE AND REDUCED
AIR QUALITY TO THE ISLANDS...AS VOLCANIC EMISSIONS EMANATING FROM
SE BIG ISLAND SPREAD OVER THE BIG ISLAND...AND THE SMALLER
ISLANDS. CURRENT FORECAST INCLUDES HAZE OVER THE BIG ISLAND AND
MAUI COUNTY THROUGH THURSDAY.

THE SECOND HALF OF THE WEEK LOOKS TO TRANSITION BACK TO TRADE
WINDS AS A SURFACE RIDGE SHUNTS THE STALLED COLD FRONT TO THE
NORTH AND ALLOWS WINDS FROM THE EAST BACK IN TO THE ISLANDS.

&&

.AVIATION...
AN AIRMET REMAINS UP FOR LOW LEVEL TURBULENCE OVER AND NORTHWEST
THROUGH NORTHEAST OF MOUNTAINS FROM KAUAI TO MAUI COUNTY DUE TO
SOUTHERLY WIND FLOW. VFR CONDITIONS PREVAIL AT ALL TAF SITES.

&&

.MARINE...
WITH DIMINISHING NW SWELL AND COMBINED SEAS BELOW THE SMALL CRAFT
ADVISORY /SCA/ CRITERION OF 10 FEET...NO MARINE WARNINGS OR
ADVISORIES ARE CURRENTLY POSTED. S/SW WINDS WILL BE FRESH NEAR KAUAI
AND OAHU THROUGH MONDAY NIGHT...BUT ARE EXPECTED TO REMAIN BELOW SCA
CRITERION OF 25 KT THROUGH THE FORECAST PERIOD. HOWEVER...WITH S
WINDS OVER KAUAI WATERS NEAR 20 KT AT THEIR PEAK TODAY THROUGH
MONDAY NIGHT...COMBINED SEAS ARE LIKELY TO EXCEED 10 FEET MONDAY
INTO TUESDAY.

SOME OF THE CONTRIBUTION TO THE COMBINED SEAS WILL BE A MODERATE NW
SWELL THAT WILL BUILD ON MONDAY...AND PEAK MONDAY NIGHT AND TUESDAY.
RESULTANT SURF HEIGHTS WILL APPROACH ADVISORY LEVELS ALONG EXPOSED N
AND W SHORES...BUT INITIAL ESTIMATES ARE THAT SURF WILL REMAIN
BELOW ADVISORY LEVELS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MORRISON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 1:42 AM HSTAreal Flood AdvisoryHFOHawaii107 min
Jan 16, 7:04 AM HSTAreal Flood AdvisoryHFOHawaii6 hr

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.